My 84 yr old MIL was prescribed hydra lazing for her constantly high BP. she was on it for abt 1 month and her BP dropped so low - 98/64. Her Dr took her off of it 4 days ago and her BP has not recovered.
How long after stopping hydralazine does BP return to previous numbers?
- 20 Feb 2014 by lcopley61
- 20 February 2014
She probably isn't metabolizing as if she was younger. That would have created the low bp to start with and also caused it to take a while for her bp to go back up, its going to take her longer to get rid of the med. In the elderly things slow down, including getting rid of meds.
Is she symptomatic? Getting dizzy? Especially upon standing? If she is you may want to talk to her Dr again. If she is not, then dont worry. It will come back up but keep monitoring it because it may get high again. 98/64 is low but not dangerously low unless she was symptomatic.
- Hydralazine Information for Consumers
- Hydralazine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydralazine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Sep 2011 • 2 answers
Updated 4 Mar 2014 • 1 answer
Updated 13 Mar 2014 • 1 answer
Updated 18 Nov 2014 • 1 answer
Updated 28 Jun 2016 • 2 answers